By Topic

Solitons in distensible tubes

Sign In

Cookies must be enabled to login.After enabling cookies , please use refresh or reload or ctrl+f5 on the browser for the login options.

The purchase and pricing options are temporarily unavailable. Please try again later.
1 Author(s)
Thielheim, K.O. ; Institut für Reine und Angewandte Kernphysik der Universität Kiel, Kiel, Federal Republic of Germany

Your organization might have access to this article on the publisher's site. To check, click on this link:http://dx.doi.org/+10.1063/1.332507 

The unsteady flow of an incompressible fluid in distensible tubes is investigated by means of solutions of a nonlinear wave equation. The formalism applied is related to the theory of flat water waves; the propagation of impulses is described as solitons. Relations connecting parameters describing the propagation and the physical properties, respectively, are given. Various orders of approximation are compared. Dispersion relations of the linearized version are considered; flow patterns are calculated for typical cases.

Published in:

Journal of Applied Physics  (Volume:54 ,  Issue: 6 )